Skip to content
fybromyalgia/Lyrica
avatar
morningstar6 posted:
Well I tried Lyrica to see if that would help with my pain. It did. It also turned me into a walking zombie that is when I could drag myself out of bed.I was on it for 1 month to see if I could adapt to the drug. I did not. It took 2 weeks for it to get out of my system. It was nice not to be in pain but am a single mom with 4 children so I can't sleep away my life just to escape the pain.
Reply
 
avatar
patricia314 responded:
Hi Morningstar. I am new here but have already been helped. Lyrica had the same effect on me. My mind/thinking was shot. I would go to the mall and lose my car it was that bad. The Drs put me on Neurontin, a similar drug. I still have issues with my thinking, but it is better. Hope this helps a little.
 
avatar
dollbug responded:
Hello Morningstar....MiMi in NC. Did you know that Serotonin Syndrome is a side effect of Lyrica. This can be a dangerous side effect as well. Some people can take just a small amount though and still get help with the pain. Did you try to reduce the dose that you were taking?


As with any medications, we FMers should also do our own research on them. This also applies to vitamins and supplements as well.


Have you had your Vitamin D level checked yet? If not, then I would encourage you to be sure and get this done. Low Vitamin D can cause additional pain for some people and it can also affect other illnesses as well.


I am one of the FMers here who has tried different medicines but did not find any which really helped me without causing other side effects....and personally I did not need any thing else to deal with.


Have you checked out the info here under *tips* and *resources* yet? I am sure you will find some good *tools* that perhaps you have not thought of to try to ease your pain. It is a trial and error process though to find the *just right combination of tools* that will work for us.


I hope things get better soon for you.


Take care and good luck.




MiMi
IN GOD WE TRUST....MAY GOD BLESS AND GUIDE AMERICA....

 
avatar
pita2 responded:
I have been it for five months and started with 75 mg am up to 150 mg twice a day and it really did me help, not like nureontin (garpepenton) 2400 mg a day to kill my kidneys, i am sorry you had a bad experience, I on the other hand was lucky it wasn't pain it took away from me it was more like less joint ache, well duh that would be pain, i have so much wrong and live in pain seems all my life now...having bi -lateral siatic nerve injections now , two weeks in a row, and i have no back pain, omg it is scarey , been on percs for twenty years and i found a pain management Dr and said please help me I am dying with this pain noting touches and he is doing it, ( Jesus is thru him) I am also affected with GI major rare disease no cure and no plan B , i am a mess but I smile tonight as I met you and pray for you and your children , keep going, my daughters had me hanging on an cliff today n my heart an mind and i seen the bottom and was not to scared, it would hurt less then they have and are hurting me... thank you
 
avatar
katmandulou responded:
Hi morningstar6, and welcome to the forum!

We "veterans" know that the beginnings of our treatment is trial and error. What did your doc say? There are so many other drugs that you can try, both pain relievers and others. We're not supposed to recommend drugs, but a little research will reveal others. See the National FM Assn's site: website: http://fmaware.org/site/PageServer.html

Mimi is right about asking your doc to check your "D" level. It might sound weird, but according to my doc we who live in the northern hemisphere are usually lacking in D. And the resources on the right are great!


If you're looking to cope, and people are giving you a hard time (and it happens to all of us), check out http://www.butyoudontlooksick.com/ . It has good tips for us, and you have to check out The Spoon Theory - it will help you explain to people what it's like to be in your body.


I wish you the best day you can possibly have!
Lou



 
avatar
missist replied to katmandulou's response:
Hi-- I never tried lyrica cuz of the price. My mom and her sister both had problems with it. Mom ended up on neurontin--I take gabapentin generic neurontin.

I have no problems with it and I take extra at night so I sleep better. I do not take a high dose at all.

I think it handles fibro fine. It does not handle my arthritis and I've been taking celebrex for that but am hoping to dump it in the near future for an herb--turmeric. I've been researching it and am just waiting til I know what's going on with my gutt so I can make a switch with OK from gastro if need be.

Celebrex works on my OA pain for the most part-- not 'quite enough' anymore.. but better than anything else.
 
avatar
bette_kaffitz responded:
Morningstar and all,

It is so easy to forget just what most of the meds used to treat fibromyalgia really are. They are psychotrophics. Some are antidepressants, some are muscle relaxants, some are for sleep or fatigue, many newer ones are combinations of two different drugs. They all are aimed at the nervous system.

And that means that, at least for some of us, we get kind of spacey on them. If you manage to function despite this weird feeling of not really being all there, you may be in for a surprise. The out of it feeling slowly wears off. Luckily, the beneficial effects (assuming that this particular medication is the right one for you) usually stick around.

So, if your medication is helping, AND you can feel functional and safe during this 6 to 8 week period, you may find that you CAN tolerate your new drug--AND that it makes a big difference.

Till we all find that difference,

Bette


Helpful Tips

~FM TIPS - LIVING W/ FM - TOOLBOX ~WELCOME NEWCOMMERS~
Welcome to Our FMily! My name is MeMe, I'm an FM suffer of 19 years, along with autoimmune diseases & other conditions. ... More
Was this Helpful?
473 of 548 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.